MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP426H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that " when the suture was attempted to be removed from the packet the suture would either break or stretch and become weak and break on the first pass through tissue." a total of 5 patients were reported to be involved, therefore 5 files were created: patient 1 (b)(4).Patient 2 (b)(4).Patient 3 (b)(4).Patient 4 (b)(4).Patient 5 (b)(4).Please provide the following information for each of the 5 patients: * please confirm the number of sutures that broke when removed from the packet.*please confirm the number of sutures that broke during use on the patient (suturing).* were there any patient consequences? * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) * please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.
 
Event or Problem Description
It was reported that a patient underwent a lumpectomy with biopsy sentinel nodes procedure on (b)(6) 2024 and suture was used.During the procedure, when the suture was attempted to be removed from the packet the suture would either break or stretch and become weak and break on the first pass through tissue.Another like device from the same lot was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
MCRYL+ UD 27IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19923841
Report Number2210968-2024-08116
Device Sequence Number8113877
Product Code GAM
UDI-Device Identifier10705031046504
UDI-Public(01)10705031046504(11)230905(17)250831(10)TKMBUT
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberMCP426H
Device Lot NumberTKMBUT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown